Jamie B’s Story
I fell in Dec. 2001 and shattered my knee. Six months later, I had developed a super staph infection (Staphylococci with Clusters) in the bones of my leg. It was life threatening. I was place on Levaquin for 5 years. My sense of smell diminished and I still suffer brain fog. I thought it was a side effect of pain killers. I threw them away. I had suffered with numbness in my arms and legs and was off balance. I thought it was my thyroid. My doctor thought I was developing an autoimmune problem. I was really sick for a long time after the infection went away as my body attacked itself. A couple years ago after a minor infection, I started horrible neuropathy. My family doctor could not find the cause and prescribed Neurotin. Well, I’m a certified researcher and months away from completing my doctorate in behavioral health, so I decided to help myself. I really believe the source of my problems are the Levaquin. No one ever bothered to ask me if I was of Mediterranean descent probably because I’m a strawberry blonde but I’m Italian.
Neurotin or Gabapentin has a side effect of preventing new brain synapses from forming. I will not take it. Instead, if the pain is really bad, I take GABA 750mg supplement with lots of water before bed.
My symptoms were horrific stinging in the arms, legs, face and tongue. My skin burned except for my torso.
Taking my thryoid medicine made me worse but I cannot live without that. After experimentation, I discovered that eating anything high in phytoestrogens made me worse. I have healed myself but it is not a complete healing. If I eat too many nuts, seeds, beans or soy, I get horrifically sick with the neuropathy all over again.
After a year of reading medical research and published medical opinion, I started more experimentation on myself. By the way, our corrupt medical system makes us PAY for research but Europe and Japan publish it for free so I had to use more overseas articles if I could not access them through my University.
Here’s what I had to do (and still do) to heal myself:
1. Exercise helps due to the endorphins released. After 15 minutes, the stinging would subside. I dance through the woods and keep a walking stick because of balance problems.
2. Vitamin B6 is a huge help. In fact, My body cannot absorb B6 properly anymore. This is a vitamin that should not have to be supplemented. I have to take it with B100, digestive enzymes and a high quality probiotic to absorb it. I NEVER exceed 200 mg a day total because experts warn you can overdose on it in quantities higher than that.
3. I had to eliminate things that spike estrogen MOST ESPECIALLY CHEMICALS THAT GO ON SKIN!!!! LAUNDRY SOAP WAS THE BIGGEST OFFENDER. I use Arm & Hammer Laundry booster and baking soda as a softener. That was a huge help by itself. (look up xeno-estrogens to understand). I cannot eat nuts, seeds, beans and soy. I had to change deodorants to crystal and go fluoride and aluminum free of everything (Cookware, toothpaste, baking powder, aluminum foil to name a few). I switched to mineral makeup that had no perservatives (hard to find).
4. I started taking progesterone. ESTROGEN BLOCKS THE BODY’S ABILITY TO ABSORB B6. PROGESTERONE ALLOWS THE ABSORPTION OF B6. I use all natural phyto-progesterone.
5. My vitamin D, calcium and magnesium were in the toilet. I supplemented those.
6. I also took some supplements that help regrow the nerve myelin sheath. This included B12, B1 and alpha lipoic acid.
7. I use coconut oil to help cleanse the body of heavy metals daily. I also tried several other natural methods to rid the body of metals. Levaquin uses the fluoride molecule which causes Alzheimers and other terrible diseases.
After all these things, the neuropathy is finally no longer bothering me. However, IF I AM EXPOSED TO TOO MUCH ESTROGEN THROUGH CHEMICALS OR EATING THINGS ON MY NO NO LIST (WHICH IS REALLY LONG), THE BOUT OF NEUROPATHY COMES BACK AND IT TAKES 10 DAYS TO GET IT TO STOP.
While I am grateful that I was able to get the neuropathy under control, I’m sick of this daily regime to keep myself pain-free. I was a lacto-oovo vegetarian and staying away from seeds, nuts, beans and soy is a killer for me. It is also very expense to start eliminating all the chemical causing estrogen spikes in every day life. I still suffer from brain fog which is a killer when you’re writing a 300 page Dissertation. I’m still off balance and will just fall over from time to time. My sense of smell improved slightly but not enough. I wonder if the day will ever come that I can live normally again and not watch everything I come in contact with? I pray to God I’ve addressed this in time and the Levaquin will not cause Alzheimer’s for me.
I encourage everyone suffering from these side effects to start researching their symptoms and natural remedies for themselves. I live in NE Ohio where we have supposed “Top healthcare in the country”. I say BS to that. They left me suffer because I think they’ve forgotten how the body works in conjunction with food and nutrition. I had to start small and work my way up but I now hike 20 miles a week and live pain free.